So low in myself

Doc said my thyroid levels have nearly tripled they were tsh over 11. Again.

I'm feeling so tired. Very down. Snappy and irritable.

I have a little boy 2.5 years and he's having the worst time with me being like this.

Doctor has given me thyroxin from 100mg to 150mg this week however said will take a few weeks to be noticeable for me.

Any advice from anyone at all? X

6 Replies

oldestnewest
  • Strictly speaking, your GP is giving you the wrong information. TSH is not a thyroid hormone. It is a hormone produced in the pituitary. It is the hormone which tells the Thyroid that it needs to produce more thyroid hormone. So, it is your pituitary hormone, TSH, which has tripled.

    So, if your TSH has tripled, that means your thyroid is not producing enough thyroxine, its output had gone DOWN. Obviously the dosage has been increased, to address this, but he is right in saying it takes time, because the Levothyroxine is T4 which has to be converted to T3 before your body can use it.

    Has he considered testing your vitamin levels, and iron,ferritin and folate? It is common for hypothyroid folks to have low levels of B12, and D can be low at this time if year. Iron, ferritin and folate if they are deficient not only will make you tired, but also make it harder for you to convert the T4 in the Levo to T3.

    Marie xxx

  • AngleX, you do need your energy and TSH at 11 is a huge drag. Your dose of 100 mcg. is fairly low and you probably should have had an increase before this. This increase is closer to an average dose so you should start noticing a difference soon. If you don't, perhaps you should change to a natural desiccated hormone (NDT) or add T3 to your T4. Some people do not do as well on T4 only since your body has to work harder at converting to the active forms of thyroid hormone. You also need optimal levels of iron, folate and B12.

    stopthethyroidmadness.com/r...

  • AngleX, do make sure you get tested six weeks after your increase in dose. Don't let it drag on.

    When you go for your test, make sure it's early in the morning - as near as possible to 8 o'clock - and fast over-night. Leave a 24 hour gap between your last dose of levo and the test.

    Did your doctor tell you how to take levo, to get the best absorption? It should be on an empty stomach, with just water, and leave at least one hour before eating or drinking anything but water. Leave at least two hours before taking any supplements or other medication, and four hours between vit D, iron, magnesium or calcium. :)

  • Thanks again.

    Yeah that's exactly as I take it and I left 24 hours to having my bloods done also.

    He increased within a day but told me to go back 12 weeks after for the next bloods to see how things are. X

  • 12 weeks is too long. Maximum 8 weeks. :)

  • Just a quick note to say hang on in there, many of us have been where you are now, and it does get better. It takes time, and can be frustrating along the way. The more you read the more you can take your health into your own hands, which in the case of thyroid problems, is necessary. Many of us have found our GPs lacking in knowledge, and had to fight for our own health, but it is possible. Just keep asking, and get your vits checked. The new improved you will slowly come along and you will have the energy to enjoy your little one. Hug.

You may also like...